Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Need to add an AD to Lamictal ... suggestions? dove

Posted by Cindylou on December 23, 2001, at 19:44:21

In reply to Re: Need to add an AD to Lamictal ... suggestions? Cindylou, posted by dove on December 22, 2001, at 12:23:48

Hi dove,
Thanks for the information and suggestions. I like your idea to try "reverse psychology" and go with a more sedating AD instead of the stimulating ones ... I do have paradoxical reactions to stimulating meds. Have tried several stimulants, which help a lot for a few days, but then I crash HARD. I feel sick and exhausted. It is very frustrating, since I felt so good for those few days -- I keep wanting to try again, but the same thing always happens (Ritilin, Adderall, Provigil, Prozac -- although I feel pretty good on Prozac for 2 months, then crash -- and even Wellbutrin.)

I am currently taking Serzone with the Lamictal which really helps with anxiety -- but I cannot tolerate more than 100 mg, and I understand that you really need around 400 mg for an AD effect.

My pdoc suggested trying Paxil. So, I am tapering off the Serzone, then I'll try the Paxil. I am really nervous about it, but I guess I'll just have to see what happens.

Thanks again,
cindy


> I have had a much better reaction to Prozac and Serzone (although it's not really considered a "SSRI") with the addition of Neurontin (gabapentin) which is labeled as an AED and used as a mood stabilizer and a mild anti-anxiety drug.
>
> In the past, I took Prozac (and Wellbutrin for that matter) and had very negative reactions. I was suicidal, depressed, extremely tired yet aggravated and antsy, unable to communicate with family members or friends, and my depression did not lift one iota--although I was able to spend every minute of my day keeping my house all nice and clean (which made others think I was doing very well since I'm the worst housekeeper to ever walk the earth and everyone said that the depression would leave me once my household was in order.)
>
> A little over a year later, after the addition and switch of a few meds, I'm taking 30-40 mgs of Prozac with much better results. The obsession with a clean house hasn't returned (is that good or bad?), the depression has lifted a bit, but I can still cry and feel joy. Whereas, the earlier attempt w/ prozac made me hopeless, tired and numb and on a smaller dosage.
>
> Have you ever tried a TCA that is *not* recognized as sedating? Have all the SSRI's that you have tried been those that are, generally known to be more sedating (i.e. paroxetine, sertraline, or fluvoxamine)?
>
> Do you have paradoxical reactions to the more stimulating meds? Maybe use a little reverse psychology, go with a calming AD and see what happens after a couple of weeks.
>
> With the Lamictal still in place, you could even augment with a CNS stimulant (i.e. Ritalin, Adderall) and/or an anti-anxiety med that has AD effects but isn't a knock-out pill. Or even another certified mood-lifting mood-stabilizer? And there's the MAOIs, of which I don't have any extended knowledge and cannot add any comments to that genre of meds.
>
> I hope you find something that works. Best Wishes!!!
>
> dove


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cindylou thread:87114
URL: http://www.dr-bob.org/babble/20011222/msgs/87775.html